Alert archive / Kansas / Red Flag Warnings in 2016

Red Flag Warning 12, NWS Dodge City, KS

March 28, 2016Hamilton County, Morton County, Stanton County, Kansas

NWS Dodge City, KS issued this red flag warning at Mar 28, 2016, 2:00 PM MDT for Hamilton County, Morton County, Stanton County, Kansas. It took effect at Mar 29, 2016, 12:00 PM MDT. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2016, 2:00 PM MDT (20:00 UTC)
In effect from
Mar 29, 2016, 12:00 PM MDT
Expired
Mar 29, 2016, 1:55 PM MDT
In force
115 min
Issued by
NWS Dodge City, KS

Counties Hamilton County, KS, Morton County, KS, Stanton County, KS

The radar

The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2633 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WWUS83 KDDC 282000
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
300 PM CDT MON MAR 28 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY...


KSZ043-044-062-063-075>077-085>087-282100-
/O.CAN.KDDC.FW.A.0010.160329T1800Z-160330T0200Z/
SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-GRAY-STEVENS-SEWARD-MEADE-
300 PM CDT MON MAR 28 2016

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 043...044...061...062...063...
074...075...076...077...084...085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FIRE
WEATHER WATCH.

ALTHOUGH FIRE WEATHER CONDITIONS WILL BE ELEVATED AND SOUTDOOR BURNING
IS STRONGLY DISCOURAGED, CERTAINTY OF REACHING RED FLAG CRITERIA
IS NOT HIGH.

$$

KSZ061-074-084-290400-
/O.UPG.KDDC.FW.A.0010.160329T1800Z-160330T0200Z/
/O.NEW.KDDC.FW.W.0012.160329T1800Z-160330T0200Z/
HAMILTON-STANTON-MORTON-
300 PM CDT MON MAR 28 2016 /200 PM MDT MON MAR 28 2016/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM
CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...074 AND 084...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 061 HAMILTON... 
  FIRE WEATHER ZONE 074 STANTON AND FIRE WEATHER ZONE 084 MORTON.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/DDC (ALL LOWER CASE)
3 follow-up statements
482 
WWUS83 KDDC 290410
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1110 PM CDT MON MAR 28 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY...

KSZ061-074-084-291500-
/O.CON.KDDC.FW.W.0012.160329T1800Z-160330T0200Z/
HAMILTON-STANTON-MORTON-
1110 PM CDT MON MAR 28 2016 /1010 PM MDT MON MAR 28 2016/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 061...074 AND 084...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 061 HAMILTON... 
  FIRE WEATHER ZONE 074 STANTON AND FIRE WEATHER ZONE 084 MORTON.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/DDC (ALL LOWER CASE)
515 
WWUS83 KDDC 290840
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
340 AM CDT TUE MAR 29 2016

...CRITICAL FIRE CONDITIONS EXPECTED ACROSS FAR SOUTHWEST KANSAS
TUESDAY AFTERNOON AND EVENING...

...CRITICAL FIRE CONDITIONS EXPECTED ACROSS THE SOUTHERN FIRE
ZONES WEDNESDAY AFTERNOON AND EVENING...

KSZ084-300000-
/O.NEW.KDDC.FW.A.0011.160330T1800Z-160331T0200Z/
/O.CON.KDDC.FW.W.0012.160329T1800Z-160330T0200Z/
MORTON-
340 AM CDT TUE MAR 29 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 061...074 AND 084...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 084...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 084 MORTON.

* WINDS...SOUTH WINDS TUESDAY. SOUTHWEST TO NORTHWEST WINDS
  WEDNESDAY.  20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ061-074-300000-
/O.CON.KDDC.FW.W.0012.160329T1800Z-160330T0200Z/
HAMILTON-STANTON-
340 AM CDT TUE MAR 29 2016 /240 AM MDT TUE MAR 29 2016/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...074 AND 084...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 061 HAMILTON AND 
  FIRE WEATHER ZONE 074 STANTON.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ085>090-300000-
/O.NEW.KDDC.FW.A.0011.160330T1800Z-160331T0200Z/
STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
340 AM CDT TUE MAR 29 2016

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 085...086...087...088...089 AND 090...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 085 STEVENS... 
  FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...
  FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE 
  AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TURNER

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/DDC (ALL LOWER CASE)
917 
WWUS83 KDDC 291955
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
255 PM CDT TUE MAR 29 2016

...CRITICAL FIRE CONDITIONS POSSIBLE ACROSS THE SOUTHERN FIRE
ZONES WEDNESDAY AFTERNOON AND EVENING...

KSZ084-300400-
/O.CAN.KDDC.FW.W.0012.000000T0000Z-160330T0200Z/
/O.CON.KDDC.FW.A.0011.160330T1800Z-160331T0200Z/
MORTON-
255 PM CDT TUE MAR 29 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 084...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 084...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED
FLAG WARNING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 084 MORTON.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ061-074-292100-
/O.CAN.KDDC.FW.W.0012.000000T0000Z-160330T0200Z/
HAMILTON-STANTON-
255 PM CDT TUE MAR 29 2016 /155 PM MDT TUE MAR 29 2016/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 061 AND 074...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED
FLAG WARNING.

RED FLAG CRITERIA IS NOT LIKELY TO BE MET THIS AFTERNOON.

$$

KSZ085>090-300400-
/O.CON.KDDC.FW.A.0011.160330T1800Z-160331T0200Z/
STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
255 PM CDT TUE MAR 29 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 085...086...087...088...089 AND 090...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 085 STEVENS... 
  FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE...
  FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE 
  AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/DDC (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:06 PM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 28, 12:06 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Dodge City KS
106 PM CDT MON MAR 28 2016

.SYNOPSIS...
ISSUED AT 317 AM CDT MON MAR 28 2016

Upper level troughing will develop across the western United
States today while lee troughing becomes established in the lee of
the Rockies. In response, Low level moisture along the Rio Grande
Valley will move northward today and tonight. On Tuesday, a
dryline will take shape across western Kansas ahead of the upper
level trough. The upper level system and associated surface cold
front will pass across western Kansas by Wednesday. Low level
moisture will be in place across central Kansas in the morning
before being shunted off to the east by the pacific cold front.
Surface high pressure will move into western Kansas in the wake of
the trough. Another upper level trough will move south out of
Canada into the northern and central plains by Thursday. By Friday
and into the weekend, weak upper level ridging will persist across
the Rockies, with northwesterly mid level flow over the plains.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 317 AM CDT MON MAR 28 2016

Skies will be mostly sunny today with increasing south winds.
Highs should range from near 70 in central Kansas to the mid 70s
in the far west. There is a small chance of elevated showers and
thunderstorms in central Kansas tonight given the isentropic lift
along the edge of the mid level capping inversion. With the
increasing low level moisture and south winds, expect warmer lows
in the lower to mid 40s.

.LONG TERM...(Tuesday THROUGH Sunday)
ISSUED AT 317 AM CDT MON MAR 28 2016

There is a small chance of thunderstorms Tuesday evening along
the dryline in western Kansas. Despite the favorable wind shear
profile, low level moisture will be marginal so that severe storms
are not likely. Highs ought to vary from near 70 in central
Kansas to the upper 70s in far western Kansas. There is a small
chance of thunderstorms Wednesday morning in central Kansas as mid
level cooling sweeps across the state in association with the
aforementioned shortwave trough. By Wednesday afternoon, dry air
will invade all of central and western Kansas. Highs will reach
into the mid 70s ahead of the front in south central Kansas, with
60s in the far west. Surface high pressure will build into western
Kansas Thursday and Friday in the wake of this system and as
another system drops southward into the plains. Highs should only
reach into the upper 50s to lower 60s for Thursday and Friday.
Warmer temperatures can be expected by the weekend as 500mb
heights rise over the plains along with weak lee troughing.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Tuesday AFTERNOON)
ISSUED AT 1238 PM CDT MON MAR 28 2016

VFR conditions are expected over the course of this TAF period.
However, increasing moisture transported by strong southerly 20 to
30 knots gradient winds tonight into Tuesday could promote
development of mid level cloudiness. Weak isentropic lift may
maintain isolated showers/elevated storms if initiated over se
CO. Activity wold be mainly after 03 UTC north of Garden City to
near HAYS terminal through the overnight.

&&

.FIRE WEATHER...
ISSUED AT 300 AM CDT MON MAR 28 2016

Winds and relative humidity values will be marginal for this
afternoon in far western Kansas; so we opted not to issue a red
flag warning. Critical fire weather conditions will exist Tuesday
afternoon in far western Kansas behind a surface dryline, with
gusty south winds and very low relative humidity.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  70  43  75  54 /   0  10  20  20
GCK  74  42  77  48 /   0  10  20  20
EHA  74  43  80  46 /   0  10  10  10
LBL  74  43  79  49 /   0   0  10  10
HYS  70  44  71  54 /   0  40  10  20
P28  69  46  70  59 /   0  10  10  20

&&

.DDC Watches/Warnings/Advisories...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for KSZ043-044-061>063-074>077-084>087.

&&

SYNOPSIS...Finch
SHORT TERM...Finch
LONG TERM...Finch
AVIATION...Russell
FIRE WEATHER...Finch
Hazardous weather outlook, Mar 28, 3:45 AM MDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
445 AM CDT MON MAR 28 2016

KSZ030-031-043>046-061>066-074>081-084>090-290945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
445 AM CDT MON MAR 28 2016 /345 AM MDT MON MAR 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...FIRE WEATHER CONDITIONS WILL BE CLOSE TO CRITICAL
ACROSS FAR WESTERN KANSAS THIS AFTERNOON. THERE IS A SMALL CHANCE OF
THUNDERSTORMS LATE TONIGHT IN CENTRAL KANSAS. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.
  SIGNIFICANT FIRE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DISCUSSION...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR
TUESDAY AFTERNOON. SEE THE LATEST FIRE WEATHER MESSAGE (TOPRFWDDC)
FOR DETAILS. THERE IS A SMALL CHANCE OF THUNDERSTORMS TUESDAY
AFTERNOON AND THEN AGAIN WEDNESDAY MORNING. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

HAZARDS WEATHER RISK...

  TUESDAY...
  LIMITED LIGHTNING RISK.
  ELEVATED NON THUNDERSTORM WIND RISK.
  EXTREME FIRE WEATHER RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.
  EXTREME FIRE WEATHER RISK.

  THURSDAY...
  LIMITED FIRE WEATHER RISK.

  FRIDAY...
  ELEVATED FIRE WEATHER RISK.

  SATURDAY...
  NO HAZARDS.

  SUNDAY...
  NO HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

Nearby

Red Flag Warnings in Kansas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.